The homotopy type of the complement of a coordinate subspace arrangement

Jelena Grbic, Stephen D Theriault

Research output: Contribution to journalArticle

36 Citations (Scopus)

Abstract

The homotopy type of the complement of a complex coordinate subspace arrangement is studied by utilising some connections between its topological and combinatorial structures. A family of arrangements for which the complement is homotopy equivalent to a wedge of spheres is described. One consequence is an application in commutative algebra: certain local rings are proved to be Golod, that is, all Massey products in their homology vanish.

Original languageEnglish
Pages (from-to)357-396
Number of pages40
JournalTopology
Volume46
Issue number4
Early online date3 Mar 2007
DOIs
Publication statusPublished - Sep 2007

Keywords

  • coordinate subspace arrangements
  • homotopy type
  • Golod rings
  • toric topology
  • cube lemma
  • suspensions
  • rings

Cite this